Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 104, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 22, 2016, 8:31 PM MDT for Union County, New Mexico. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2016, 8:31 PM MDT (02:31 UTC)
- Expired
- Jun 22, 2016, 9:05 PM MDT
- In force
- 34 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Union County, NM
The radar
The Amarillo radar (KAMA), 193 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 3564 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
041
WUUS55 KABQ 230231
SVRABQ
NMC059-230315-
/O.NEW.KABQ.SV.W.0104.160623T0231Z-160623T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
831 PM MDT WED JUN 22 2016
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL UNION COUNTY IN NORTHEASTERN NEW MEXICO...
* UNTIL 915 PM MDT
* AT 830 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLAYTON...
MOVING NORTHEAST AT 20 MPH.
HAZARD...PING PONG SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS MAY BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CLAYTON...CLAYTON LAKE STATE PARK...SENECA AND MOSES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.
LARGE HAIL AND DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3650 10304 3646 10304 3640 10323 3654 10343
3679 10302 3677 10300 3650 10300
TIME...MOT...LOC 0230Z 242DEG 16KT 3652 10321
HAIL...1.50IN
WIND...60MPH
$$
402 follow-up statements
835
WWUS55 KABQ 230251
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
851 PM MDT WED JUN 22 2016
NMC059-230315-
/O.CON.KABQ.SV.W.0104.000000T0000Z-160623T0315Z/
UNION-
851 PM MDT WED JUN 22 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR EAST CENTRAL UNION COUNTY...
AT 850 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SENECA...OR 7
MILES NORTH OF CLAYTON...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLAYTON...CLAYTON LAKE STATE PARK...SENECA AND MOSES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3650 10304 3646 10304 3640 10323 3654 10343
3679 10302 3677 10300 3650 10300
TIME...MOT...LOC 0250Z 214DEG 8KT 3656 10318
HAIL...1.25IN
WIND...60MPH
$$
40266
WWUS55 KABQ 230305
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
905 PM MDT WED JUN 22 2016
NMC059-230314-
/O.CAN.KABQ.SV.W.0104.000000T0000Z-160623T0315Z/
UNION-
905 PM MDT WED JUN 22 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL UNION COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3650 10304 3646 10304 3640 10323 3654 10343
3679 10302 3677 10300 3650 10300
TIME...MOT...LOC 0304Z 242DEG 16KT 3659 10311
$$
40What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:00 PM MDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 22, 6:00 PM MDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 600 PM MDT WED JUN 22 2016 .AVIATION... 00Z TAF CYCLE -shra/tsra with gusty outflow winds through 06z across the west and north...lingering through the night over the northeast as a strong outflow boundary moves through. Lcl heavy rainfall and frequent lightning with MVFR excursions are likely for areas that take direct hits from the stronger storms. Mid level cloud decks will linger longer over NM tonight. Another round of storms is likely near the higher terrain and northeast Thursday. && .PREV DISCUSSION...345 PM MDT WED JUN 22 2016... .SYNOPSIS... With the center of moderate to occasionally strong high pressure aloft remaining over or very close to New Mexico above normal temperatures will very likely continue through at least Saturday. Afternoon and evening storm coverage should continue on the upswing somewhat Thursday, especially across the southeast half or two thirds of the state. Slightly drier airmass will intrude into the west central and northwest sections, enough so to lower chances somewhat. A weak backdoor front should replenish moisture to some degree later Saturday into Sunday to boost storm coverage then. Storm coverage may diminish across the southeast third to half of the state early next week but continue elsewhere. && .DISCUSSION... Looks like we are seeing the most thunderstorm coverage so far across the fcst area than has been the case since moisture lvls started creeping up. Weak back door front had eased into the ne quarter of the state, but other than an isolated cell or two, not much has yet developed along or behind the boundary. Somewhat more should develop across the ne third or so into the eve. Moisture had increased a bit this morn, at least across central NM as evidenced by PWAT having increased to 0.82". It may creep up a little farther across mainly the se half or so of the state the next day or so, allowing for a slight to moderate increase in storm coverage there. Expect a slight to moderate decrease across rest of the fcst area. Highs trend down slightly Thu, a little more so east than west, with somewhat increased improved coverage of storms across the east or se half or so of fcst area. May be a little further drying across nw third or so of the state Fri, otherwise pretty much similar situation Fri as Thu. Another weak backdoor front may push into the ne Sat or Sat night and lead to an increase in storm coverage there, but models generally are looking a little weaker than last couple model runs. Sun into early next week it looks as though the better storm development chances shift farther west and north, drying out to a fair degree the se half of the state. Aftn temps may rise a bit in the latter area as well. 43 && .FIRE WEATHER... The coverage of showers and thunderstorms has increased today and fortunately most activity has been wet across northern NM. Activity across the west however has been dry with significant amounts of cloud to ground lightning occurring. Storm motions today have been east to northeast. Outflow boundaries are abundant as well and winds will be strong and erratic near thunderstorms just about anywhere. Recoveries tonight will trend toward more very good and excellent values with the increase in moisture. The coverage of showers and storms Thursday will shift more into central and eastern NM with activity trending drier farther east into central NM. Winds will be very light aloft so storm motions will be very slow and erratic. Areas that see direct hits from storms over the central mtn chain could get some decent rainfall. Recoveries into Thursday night will also be good to very good for most areas. Vent rates Thursday will be poor within the RGV as the upper high begins redeveloping overhead. The upper high will retrograde into AZ Friday as a weak upper wave slides east across CO. This will push a dry intrusion into northwest NM Friday through Sunday. Stronger mid level winds and deep mixing will result in some late afternoon breezy conditions along and west of the Cont Dvd. This is expected to increase the threat for any lightning strikes that occur today and Thursday to become new starts especially along the Cont Dvd. The upper high is still shown by extended models to remain in place over AZ with north to south flow over NM. This will help force moist low level boundaries south and west across the state from convective clusters that form along the front range. We have essentially begun the moistening phase of the 2016 monsoon season. Guyer && .AVIATION... 18Z TAF CYCLE && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 40
Hazardous weather outlook, Jun 22, 5:46 AM MDT, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 546 AM MDT WED JUN 22 2016 NMZ501>540-231200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 546 AM MDT WED JUN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS MAY PRODUCE SMALL HAIL...FREQUENT LIGHTNING AND STRONG AND GUSTY WINDS THIS AFTERNOON AND EVENING... MAINLY OVER THE NORTHERN MOUNTAINS AND NORTHEAST PLAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STRONG THUNDERSTORMS MAY PRODUCE SMALL HAIL...FREQUENT LIGHTNING AND STRONG AND GUSTY WINDS THURSDAY AND FRIDAY... MAINLY OVER THE NORTHERN MOUNTAINS AND EASTERN PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 11
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:47 PM MDT | Areal Flood Advisory | ABQ | Union | 118 min |
| Jun 23, 12:56 PM MDT | Special Weather Statement | ABQ | Lincoln | 34 min |
| Jun 23, 1:00 PM MDT | Special Weather Statement | ABQ | Mora | 30 min |
| Jun 23, 1:21 PM MDT | Areal Flood Advisory | ABQ | Socorro | 114 min |
| Jun 23, 1:43 PM MDT | Special Weather Statement | ABQ | San Miguel | 47 min |
| Jun 23, 2:28 PM MDT | Special Weather Statement | ABQ | Los Alamos | 32 min |
| Jun 23, 3:03 PM MDT | Special Weather Statement | ABQ | Colfax | 27 min |
| Jun 23, 3:10 PM MDT | Special Weather Statement | ABQ | San Miguel | 35 min |
| Jun 23, 3:18 PM MDT | Special Weather Statement | ABQ | Santa Fe | 27 min |
| Jun 23, 3:35 PM MDT | Special Weather Statement | ABQ | San Miguel | 25 min |
| Jun 23, 4:06 PM MDT | Special Weather Statement | ABQ | Santa Fe | 24 min |
| Jun 23, 4:49 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Torrance | 116 min |
| Jun 23, 5:09 PM MDT | Special Weather Statement | ABQ | Socorro | 21 min |
| Jun 23, 5:28 PM MDT | Areal Flood Advisory | ABQ | Socorro | 2 hr |
| Jun 23, 5:38 PM MDT | Special Weather Statement | ABQ | Guadalupe | 37 min |
| Jun 23, 5:49 PM MDT | Flash Flood Warning | ABQ | Bernalillo, Torrance | 116 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.